Decomposing diffeomorphisms of the sphere

Author: 

Fletcher, A
Markovic, V

Publication Date: 

1 January 2012

Journal: 

Bulletin of the London Mathematical Society

Last Updated: 

2021-01-10T14:19:23.827+00:00

Issue: 

3

Volume: 

44

DOI: 

10.1112/blms/bdr111

page: 

599-609

abstract: 

A central problem in the theory of quasiconformal and bi-Lipschitz mappings is whether they can be written as a composition of such mappings with small distortion. In this paper, we prove a decomposition result for C1 diffeomorphisms of the sphere; namely, we show that, given ε>0, every C1 diffeomorphism of the sphere Sn can be written as a composition of bi-Lipschitz mappings with isometric distortion at most 1 + ε. © 2012 London Mathematical Society.

Symplectic id: 

1109994

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article